MAUDE Adverse Event Report: DEPUY FRANCE SAS 3003895575 CORAIL AMT SZ10 135 HIGH COL; CORAIL LINE EXTENSION IMPLANTS : HIP FEMORAL STEM

DEPUY FRANCE SAS 3003895575 CORAIL AMT SZ10 135 HIGH COL; CORAIL LINE EXTENSION IMPLANTS : HIP FEMORAL STEM
Model Number L971110
Medical Device Problem Codes Fracture (1260); Failure to Osseointegrate (1863)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 08/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Concomitant medical products: delta cer head 12/14 32mm +5 femoral head; unknown hip acetabular liner; unknown hip acetabular cup; corail amt sz10 135 high col femoral stem.
 
Event or Problem Description
X-ray is attached.Patient originally had a total hip replacement on (b)(6) 2017 and the original implants are as follows: ref: l971110 (to be returned), lot: 8328858, description: sz10 ho collared corail stem; ref: 121731052 (implanted), lot: c28818, description: 52mm gription 100; ref: 121932052 (implanted), lot: 728810, description: 32mm x 52mm neutral liner; ref: 136532320 (to be returned), lot: 8417808, description: +5 32mm delta ceramic head; ref: 124603000 (implanted), lot: d16102057, description: hole eliminator.Patient presented to a&e with pain - no trauma - just been walking.Fractured femoral stem implant.Distal fragment was very well fixed/bonded - had to be removed with trephines.Proximal fragment came out easily and still has ha coating on.We have removed the femoral stem but left the acetabular implants in situ.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Difficult to remove distal fragment due to how well it had bonded to the host bone.With the use of trephines and k-wires (as per surgical technique for stem removal) it probably added about 1 hour to the procedure to remove the distal fragment.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.
 
Additional Manufacturer Narrative
H10 additional narrative: corrected: h6 product complaint #
=
> pc-(b)(4).Investigation summary
=
> the devices were reviewed by applied research and bioengineering and a report was received stating; it is unlikely that a potential product issue was present.Root cause undetermined.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.The complaint shall be closed with an undetermined conclusion; entered into the complaints database and monitored through trend analysis.Post market surveillance is per sep 419.Device history lot
=
> dhr review product code l971110, work order 8328858 was manufactured on 12/jul/16.10 parts were manufactured per specification and all raw materials met specification.2 part were scrapped from work order 8328858.Device history batch
=
> null.Device history review
=
> null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CORAIL AMT SZ10 135 HIGH COL
Common Device Name
CORAIL LINE EXTENSION IMPLANTS : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS 3003895575
7 allée irène joliot curie
bp 256
saint priest cedex 69801
FR  69801
MDR Report Key7850196
Report Number1818910-2018-68527
Device Sequence Number11182074
Product Code KWA
UDI-Device Identifier10603295455295
UDI-Public10603295455295
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL971110
Device Catalogue NumberL971110
Device Lot Number8328858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer10/03/2018
11/28/2018
01/22/2020
03/19/2020
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date10/08/2018
11/28/2018
02/21/2020
03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;